Alert archive / Virginia / High Wind Watches in 2007
High Wind Watch 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind watch at Dec 1, 2007, 12:58 PM EST for 22 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Dec 2, 2007, 4:22 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 12:58 PM EST (17:58 UTC)
- In effect from
- Dec 2, 2007, 4:22 AM EST
- Expired
- Dec 2, 2007, 1:14 PM EST
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
All 25 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 25 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2482 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 011758 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1258 PM EST SAT DEC 1 2007 ...STRONG WINDS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT. VERY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE FRONT BY DAYBREAK MONDAY AND THEN PERSIST INTO MONDAY NIGHT. NCZ001-002-018-VAZ011>020-020200- /O.NEW.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS 1258 PM EST SAT DEC 1 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS TO 65 MPH LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS71 KRNK 020218 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 918 PM EST SAT DEC 1 2007 ...STRONG WINDS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT. VERY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE FRONT BY DAYBREAK MONDAY AND THEN PERSIST INTO MONDAY NIGHT. NCZ001-002-018-VAZ011>020-021030- /O.CON.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS 918 PM EST SAT DEC 1 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS TO 65 MPH LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS71 KRNK 020922 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 422 AM EST SUN DEC 2 2007 ...STRONG WINDS LATE TONIGHT THROUGH MONDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. VERY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE FRONT BY DAYBREAK MONDAY AND THEN PERSIST INTO MONDAY NIGHT. VAZ009-010-022>024-021730- /O.EXA.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/ SMYTH-BLAND-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...MARION...BLAND...SALEM...FINCASTLE... LEXINGTON 422 AM EST SUN DEC 2 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT. NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS TO 60 MPH LATE TONIGHT THROUGH MONDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS...HOWEVER DOWNED TREES COULD OCCUR ANYWHERE AND MAY CAUSE SCATTERED POWER OUTAGES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NCZ001-002-018-VAZ011>020-021730- /O.CON.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS 422 AM EST SUN DEC 2 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT. NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS TO 65 MPH LATE TONIGHT THROUGH MONDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS...HOWEVER DOWNED TREES COULD OCCUR ANYWHERE AND MAY CAUSE SCATTERED POWER OUTAGES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS71 KRNK 021814 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 114 PM EST SUN DEC 2 2007 ...STRONG WINDS LATE TONIGHT THROUGH MONDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. VERY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE FRONT BY DAYBREAK MONDAY AND THEN PERSIST INTO MONDAY NIGHT. NCZ001-002-018-VAZ015-016-030215- /O.UPG.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/ /O.NEW.KRNK.HW.W.0008.071203T0500Z-071204T0900Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX 114 PM EST SUN DEC 2 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS TO 65 MPH LATE TONIGHT THROUGH MONDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS...HOWEVER DOWNED TREES COULD OCCUR ANYWHERE AND MAY CAUSE SCATTERED POWER OUTAGES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ VAZ009-011>014-017>020-030215- /O.UPG.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/ /O.NEW.KRNK.HW.W.0008.071203T0500Z-071204T0900Z/ SMYTH-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA- BATH- INCLUDING THE CITIES OF...MARION...PEARISBURG...WYTHEVILLE... PULASKI...RADFORD...BLACKSBURG...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS 114 PM EST SUN DEC 2 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 60 MPH LATE TONIGHT THROUGH MONDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS...HOWEVER DOWNED TREES COULD OCCUR ANYWHERE AND MAY CAUSE SCATTERED POWER OUTAGES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ VAZ010-022>024-030215- /O.UPG.KRNK.HW.A.0004.071203T0500Z-071204T0900Z/ /O.NEW.KRNK.WI.Y.0028.071203T0500Z-071204T0900Z/ BLAND-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...BLAND...SALEM...FINCASTLE...LEXINGTON 114 PM EST SUN DEC 2 2007 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 55 MPH LATE TONIGHT THROUGH MONDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ003-019-VAZ007-032>035-WVZ042>045-030215- /O.NEW.KRNK.WI.Y.0028.071203T0500Z-071204T0900Z/ SURRY-WILKES-TAZEWELL-PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER- SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL... STUART...ROCKY MOUNT...BEDFORD...AMHERST...BLUEFIELD...HINTON... UNION...LEWISBURG 114 PM EST SUN DEC 2 2007 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST TUESDAY. NORTHWEST WINDS WILL INCREASE TO BETWEEN 15 AND 30 MPH WITH GUSTS TO 50 MPH LATE TONIGHT THROUGH MONDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Dec 1, 12:11 PM EST, 47 minutes earlier.
Area forecast discussion, Dec 1, 12:11 PM EST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1211 PM EST SAT DEC 1 2007 .SYNOPSIS... HIGH PRESSURE RIDGED ACROSS THE AREA FROM THE NORTH WILL SLIDE EAST REACHING THE MID ATLANTIC COAST THIS EVENING. A STRONG COLD FRONT WILL APPROACH ON SUNDAY...BRINGING A LIKELYHOOD OF RAINFALL TO THE ENTIRE FCST AREA...AND THEN BEHIND IT A WINDY AND COLD AIR MASS THAT WILL LIKELY LAST FOR SEVERAL DAYS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MOUNTAIN WAVE CLOUDS FROM EARLIER CONTINUE TO DIMINISH WHICH SHOULD ALLOW FOR A FEW HOURS OF SUNSHINE THIS AFTERNOON BEFORE ADDED MID/HIGH LEVEL MOISTURE SPILLS IN FROM THE WEST/NW LATER ON. THUS TRIMMING BACK CLOUDS SOME THRU EARLY AFTERNOON GIVEN DRY AIR/HIGH PRESSURE IN PLACE AND MODELS TENDENCY TO HOLD BACK CLOUDS UNTIL MID/LATE AFTERNOON. OTRW EXPECTING SUNSHINE THRU CI/AC WITH TEMPS SURGING BACK TO ABOVE 50 MOST SPOTS. 12Z THICKNESS EVEN SHOWING SOME READINGS POSSIBLY CLOSE TO 60 SE...SO BUMPED UP HIGHS A LITTLE SOUTH WHILE KEEPING 50-55 MOUNTAINS. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... THE SFC HIGH REMAINS ANCHORED TO THE COAST TONIGHT WHILE THE PRESSURE GRADIENT TIGHTENS IN THE WEST IN RESPONSE TO STRONG SFC LOW PRESSURE TRACKING FROM THE CENTRAL PLAINS INTO THE UPPER MIDWEST. SO ANOTHER DIFFICULT TEMP FCST WITH POTENTIAL DECOUPLING AND COLD TEMPS IN THE EASTERN 2/3RDS OF THE CWA...DEPENDANT ON THE EXTENT AND THICKNESS OF HIGH CLOUDS THAT ARE SURE TO BE OVERHEAD AT TIMES. IN THE WEST A SOUTHERLY BREEZE WILL LIKELY KEEP THE LOWER LEVELS MIXED ONCE AGAIN AND KEEP TEMPS UP. WARM CONVEYOR BELT RAINFALL ASSOC WITH LOW PRESSURE SYSTEM MOVING INTO THE UPPER GREAT LAKES ON SUNDAY...BUT WELL OUT AHEAD OF THE COLD FRONT...WILL MOVE INTO THE FCST AREA DURING THE LATTER HALF OF THE DAY. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE TOO SIGNIFICANT BUT SOME AREAS COULD SEE AROUND A HALF INCH. IN SITU COLD AIR DAMMING IS EXPECTED TO KEEP HIGHS IN THE 40S ACROSS THE NORTH-CENTRAL PORTIONS OF THE CWA WHILE READINGS PUSH INTO THE 50S IN THE SOUTHWEST AND SOUTHEAST. STRONG COLD FRONT MOVES THROUGH THE AREA LATE SUNDAY NIGHT AND A STRONG WIND EVENT WILL BE SETTING UP AS A SECONDARY SFC LOW DEVELOPS OFF THE NEW ENGLAND COAST AND RAPIDLY DEEPENS. STRONG COLD AIR ADVECTION...PRESSURE RISES ON THE ORDER OF 2-3MB/HR...AND CYCLONIC FLOW WILL RESULT IN ADVISORY OR NEAR ADVISORY WINDS SPEEDS OVER THE HIGHER ELEVATIONS BY MONDAY MORNING. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE NW FLOW AND TIGHT GRADIENT WILL REMAIN MONDAY MORNING WITH POTENTIAL FOR WIND ADVISORY CRITERIA EASILY BEING REACHED ACROSS FAVORED MOUNTAIN AREAS. THE PRESSURE RISES DIMINISH BY MONDAY AFTERNOON...WITH A LULL IN THE HIGHEST WIND SPEEDS...BUT STILL BREEZY. MODELS SHOW A SECONDARY SHOT OF HIGH 8H WINDS OF 50 KNOTS MOVING IN MONDAY EVENING...SO ADDED A SECOND DOSE OF HIGHER WINDS DURING THE EVENING. SNOW SHOWERS LOOK LIKELY IN FAVORED UPSLOPE AREAS OF SOUTHEAST WEST VIRGINIA...TAPERING TO ISOLATED INTO THE NEW RIVER VALLEY. THE SFC FLOW IS ANTICYCLONIC...BUT THE 8H FLOW IS FAVORED OFF OF LAKE MICHIGAN...AND IS CYCLONIC. SO WILL BE A TWEENER OF SNOW SHOWERS. ANY ACCUMULATING SNOWS WILL BE CONFINED TO GREENBRIER COUNTY...AND MAYBE THE HIGHER PEAKS TOWARD FLAT TOP AND EAST RIVER MOUNTAIN. THE MOISTURE REMAINS AT LOW LVLS INTO TUESDAY...BUT THE FLOW WEAKENS...SO GRADUALLY LOWER POPS IN THE UPSLOPE AREAS. WINDS WILL ALSO WEAKEN AS HIGH PRESSURE BUILDS IN FROM THE GULF COAST STATES. FOR MIDWEEK AND BEYOND...THE 00Z GFS SEEMS TO BE ODD MODEL OUT WITH THE PATTERN...SO GOING WITH A BLEND OF THE ECWMF AND ENSEMBLES PUTS OUR AREA IN NW FLOW THROUGH FRIDAY...WITH A CLIPPER AFFECTING US IN THE WED-THU TIME FRAME. BY THE WEEKEND...LOOKS LIKE TEMPERATURES WILL MODIFY AS 5H RIDGE BUILDS A LITTLE OVER THE SOUTHEAST. ANOTHER FRONT COULD BE AFFECTING US SAT-SAT NIGHT. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS SHOULD PREVAIL INTO TONIGHT BEFORE CEILINGS LOWER AHEAD OF AN APPROACHING COLD FRONT BY EARLY SUNDAY. APPEARS LOW LEVEL DRY AIR SHOULD HOLD LONG ENOUGH TO PRECLUDE ANY -RA MENTION UNTIL MIDDAY OR LATER ON SUNDAY SO WONT INCLUDE IN TAF FORECAST. OTRW THICKENING HIGH CLOUDS LIKELY INTO LATE THIS AFTERNOON WITH AC CEILINGS OVERNIGHT. SE WINDS ARE ALSO EXPECTED TO INCREASE LATE TONIGHT AT BLF WITH GUSTS ABOVE 20 KTS POSSIBLE TOWARD MORNING. THE COLD FRONT CROSSES THE FCST AREA SUNDAY NIGHT. A SIGNIFICANT REDUCTION TO VSBY AND CIG IS NOT EXPECTED UNTIL LATE SUNDAY...WITH CLOUDS THICKENING AND LOWERING LATER SUNDAY AFTERNOON...DURING THE ONSET OF RAIN SHOWER ACTIVITY. THE FRONTAL PASSAGE WILL BRING A PERIOD OF STRONG AND GUSTY WINDS TO THE AREA MONDAY. SURFACE WINDS AT ROA MAY BE AROUND 25 KNOTS...WITH GUSTS TO 40 KNOTS. OTHER SITES WILL SEE WINDS 15 TO 25 KNOTS...WITH GUSTS OF 30 TO 35 KNOTS. CLEARING WILL TAKE PLACE EAST OF THE BLUE RIDGE MONDAY...BUT LOW LEVEL MOISTURE WILL REMAIN TRAPPED IN THE MOUNTAINS WITH WIDESPREAD STRATOCU ANTICIPATED FROM BLF/LWB NORTHWARD...CIGS BKN- OVC010-030. && .FIRE WEATHER... LIGHTER WINDS ARE EXPECTED THIS AFTERNOON...HOWEVER ANOTHER VERY DRY AFTERNOON WILL OCCUR WITH RH VALUES DROPPING TO 20 PERCENT OR LESS FOR A FEW HOURS. && .CLIMATE... A PUBLIC INFORMATION STATEMENT HAS BEEN ISSUED ADDRESSING THE FOLLOWING DRY LEVELS FOR THE MONTH OF NOVEMBER. STATION NOV RECORD YEAR OF RECORD NOV 2007 PRECIP RANKING ROA 0.44 1960 0.18 #1 LYH 0.19 1922 0.46 #6 DAN 0.28 2001 1.02 #5 RNK 0.14 2001 0.78 #5 BLF 0.46 2001 1.79 #15 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JS NEAR TERM...JH/JS SHORT TERM...JS LONG TERM...WP AVIATION...JH/JS/WP FIRE WEATHER... CLIMATE...
Hazardous weather outlook, Dec 1, 3:43 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 343 AM EST SAT DEC 1 2007 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-020845- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 343 AM EST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE THROUGH THE REGION LATE SUNDAY NIGHT. STRONG WINDS ARE EXPECTED BEHIND THE FRONT. SUSTAINED WINDS LATE SUNDAY NIGHT AND MONDAY WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS OF 35 TO 45 MPH. SUSTAINED WINDS IN THE HIGHER ELEVATIONS ALONG THE BLUE RIDGE IN NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA MAY BE AS HIGH AS 35 MPH....WITH GUSTS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ004>006-020-VAZ043>047-058-059-020845- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 343 AM EST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
High Wind Watches in Virginia, 2007High Wind Watches in North Carolina, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.